MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS 800 URINARY CONTROL SYSTEM; DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Model Number 72400023
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Urinary Incontinence (4572)
Date of Event 11/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient was experiencing incontinence with his artificial urinary sphincter (aus).The pressure regulating balloon (prb) was collapsed.The device remains implanted.No additional patient complications have been reported at this time.
 
Additional Manufacturer Narrative
There was no device available for analysis.The reported patient symptoms are known risk associated with implants of these device as indicated in the instructions for use (ifu).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.
 
Additional Manufacturer Narrative
There was no device available for analysis.The reported patient symptoms are known risk associated with implants of these device as indicated in the instructions for use (ifu).The device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Based on the information available, a conclusion code of known inherent risk of device was assigned to this investigation.B2: outcomes attrib to adv event, b5: describe event or problem, d6b: explant date have been updated.
 
Event or Problem Description
It was reported that the patient is experiencing incontinence with his artificial urinary sphincter (aus).The pressure regulating balloon (prb) is collapsed.All components were removed and replaced.There were no additional patient complications reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this artificial urinary sphincter (aus) underwent a thorough analysis.The balloon was visually and microscopically examined, and leak tested.Visual testing revealed that there was a tear at the sphere-adapter junction.Based on the information available and analysis results, the tear identified in the balloon could have caused or contributed to the reported clinical observation of mechanical anomalies.Also, the reported patient symptoms are a known risk associated with implant of these devices as indicated in the instructions for use (ifu).
 
Event or Problem Description
It was reported that the balloon of this artificial urinary sphincter was collapsed and the patient was experiencing incontinence.All components were removed and replaced.There were no additional patient complications reported.

Brand Name
AMS 800 URINARY CONTROL SYSTEM
Common Device Name
DEVICE INCONTINENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key15971737
Report Number2124215-2022-52433
Device Sequence Number17697294
Product Code EZY
UDI-Device Identifier00878953000619
UDI-Public00878953000619
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
P000053
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/30/2022
Device Model Number72400023
Device Catalogue Number72400023
Device Lot Number0185660006
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/30/2022
Supplement Date Received by Manufacturer12/14/2022
01/25/2023
Initial Report FDA Received Date12/13/2022
Supplement Report FDA Received Date01/03/2023
02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/12/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UPN: 720133-01 LOT: 1000284516 CUFF; UPN: 720133-01 LOT: 1000284516 CUFF; UPN: 720133-01 LOT: 1000284516 CUFF; UPN: 72400098 LOT: 1000130561 PUMP; UPN: 72400098 LOT: 1000130561 PUMP; UPN: 72400098 LOT: 1000130561 PUMP
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Other;
Patient Age24 YR
Patient SexMale